MAUDE Adverse Event Report: STRYKER ORTHOBIOLOGICS-MALVERN ACCULIF TL 8-12 MM X 11MM X 34 MM X 0 DEG CAGE; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER ORTHOBIOLOGICS-MALVERN ACCULIF TL 8-12 MM X 11MM X 34 MM X 0 DEG CAGE; INTERVERTEBRAL BODY FUSION DEVICE
Model Number 305008
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Pain (1994); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/26/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; i was alerted to a cage collapsing on (b)(6) 2017 from a case on (b)(6) 2017.
 
Additional Manufacturer Narrative
Stryker spine sent an "urgent recall letter and product accountability form" dated july 26, 2016 to all affected customers.For patients who have had an acculif posterior lumbar (pl) expandable interbody implant, stryker spine is recommending routine clinical and radiographic post-operated evaluation.Should the patient report any change in or develop near-onset symptoms, more urgent clinical and radiographic evaluation should be completed.Method: device history review, complaint history review, risk assessment; result: the reported event of loss of height of the cage was confirmed based on provided x-ray images and medical records.Due to image quality the level of height reduction cannot be measured however from looking at the images the implant appears to reduce more than 1 mm in height.The implant appears to be placed well and snuggly fit, the supplemental fixation was used as indicated in the stg.Medical records were reviewed by a medical professional.The review indicated that the implant was used as indicated in the stg, no factors were identified that may have contributed to the implant not performing as intended.The patient is experiencing some back pain but it cannot be determined if pain is a result of implant reduction of height or due to patient's recovery from a surgery.Upon follow up it was confirmed that the construct looks stable.No intention to revise as of now.A manufacturing review of the device was performed and indicated no discrepancies or anomalies.Conclusion: the reported device remains implanted therefore a plausible root cause cannot be identified conclusively.
 
Event or Problem Description
It was reported that the cage reduced in height on (b)(6) 2017 from a case on (b)(6) 2017.

Brand Name
ACCULIF TL 8-12 MM X 11MM X 34 MM X 0 DEG CAGE
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER ORTHOBIOLOGICS-MALVERN
45 great valley parkway
malvern PA 19355
MDR Report Key6668453
Report Number3004024955-2017-00026
Device Sequence Number45516
Product Code MAX
UDI-Device Identifier07613327068054
UDI-Public(01)07613327068054
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K143616
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/31/2017
Device Model Number305008
Device Catalogue Number305008
Device Lot Number07201508
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/29/2017
Supplement Date Received by Manufacturer03/26/2018
Initial Report FDA Received Date06/26/2017
Supplement Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2786-2016
Patient Sequence Number1
Patient Age55 YR